Monday, March 24, 2008

Medicine Mania and Madness

It's been a rough week and a half for me. My dr changed one of my bp meds because I had started having terrible swelling in my legs and feet. She told me that one of my meds had been changed. We have now tried me on a new one with two different dosages. I don't think I'm going to be able to take either of them. They lower my bp too much, and I feel like I want to jump out of my skin.

I've been taking Lotrel and Toprol for about 6 years. I had a pheochromocytoma(fee-oh for short) that had to be removed, and one of the lasting effects of that little jewel is that you are doomed to a life of taking bp meds. In order to get mine balanced, we had to use two. Now the drug company has decided to remove an ingredient from one of them and the dr said other folks had been in with the same problem. So we changed to another one. My delima right now is that I have confused myself about which one I'm replacing with the new one. What a dingbat I've become!

Of the two I'd taken all this time, one is a calcium channel blocker, and the other is a beta blocker. The one I thought she told me to stop taking was the beta blocker, but when I looked up the new one online, it seems it is a calcium channel blocker. All this seems totally confusing, don't you agree? I knew you would.

So, I now have to call the dr's office and my conversation will go something like this: Pam: 'Dr's office, may I help you? Me: Hi Pam, this is Shirley SXXXX, you know week before last when I was in and doc gave me the med to replace one of the two I was taking? Pam: Uhh, I remember you were in, but you probably need to talk to nurse Jennifer. Jennifer: What is your dob? Me 01/03/49. Jennifer: And what is your question? Me: I repeat the question above. Jennifer: I'd better check with the dr when she comes in, and I'll call you back. Me: Thanks.'

Now I'll tell you what she probably said to the dr. 'You know that dumb woman that was in a few days ago(my name inserted). Well, after changing her med a second time, now she isn't sure if she is taking it in the place of the right one.' Dr: 'I know, she's a real dingbat. Maybe I should call daughter #1 or daughter #2 and tell them she really does need a keeper, but in the meantime, I'll look at her chart and you can call her back.'

You can see what I have to deal with can't you. Thing is, I've known my dr since she was about two years old, and she won't really ask my daughters to get me a keeper-- at least not behind my back.

On top of that, I think I'm trying to take a cold. My son's family was sick when they were here last week, and I took care of the baby quite a bit. I think she left me with something. And I also think I need a hip replacement, but I'll discuss that with all of you at a later time. I may go to the the chiropracter in the meantime.

So on this wonderful Monday, may I say thank you for listening to my complaints. What are yours? I'm willing to listen to yours since you've been so patient with me. And remember, I have that inquiring mind thing going on.

7 comments:

We are THAT family said...

Bless your heart! I hope you feel better this week. My hubby is a pharmaceutical rep and one of his drugs is for blood pressure. You have to be careful with those! Thanks for visiting me. Come back this week for our contest. Blessings!

Lisa J said...

So sorry that you are having such an ordeal with your meds. No fun in that. Put a note pad by your medicine cabinet and take notes. Like on a sticky note or something. That might help. My husband is having a hard time getting his bp med regulated and one that we can afford!!! Good luck.

Amy said...

OH... I'm so sorry you are having so many challenges with your medications! I know that can be so frustrating!! I hope you can get this handled quickly and back to feeling like your 'normal' self! Have a great week!

Blessed said...

sorry to hear about your medicine troubles - hope you get it resolved soon! Thanks for stopping by my blog come back again soon!

OHmommy said...

Oh no.

Hope you feel better soon. Being sick is not fun. :)

Pam said...

Medicine changes can frustrate, and I relate. My pituitary injection meds are constantly being raised, and I feel like I am going to jump out of my skin from the aches associated. It's so frustrating when something that is supposed to make us better makes us feel worse. (Or continues to even)
I hope they get it straightened out.
Medicine is a blessing but it can feel like a curse at times!

Scarlett Wanna Be said...

I am so sorry about the med-mix. That doesn't sound like any kind of fun at all. I hope it all gets worked out soon.

My problem? Big Daddy is sick today. He can't keep anything down. It sounds like we have a pet dragon in the bathroom.

*/code I added/* */ code I added/*